Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Baby suffering from croup, chest infection. Given steroids, antibiotics. Some inmprovement. Short cries during sleep. Reason?

Hi, Our 11 months old baby daughter has had severe croup about a month ago, she was in the hospital and was given a dose of steroid ( Dexamethasone )and that sorted her out.Then she had a relapse about two weeks after she got it for the first time. Same as before she was treated with same steroid drug only we got he second dose to give her if there was no improvement after the first one. So we give it to her but the second dose didnt do much either...after 4 days we brought her to the doctor again and he prescribed another steroid ( to be given for 3 days) and the antibiotic( 7 days 3x a day) as he thought that she developed a chest infection of top of the croup.She seems to be fine now.... cough is gone and her overall form is a lot better.One thing though is worrying us. The day we stopped the antibiotic she suddenly started was short strong cry and it happens from time to she s in pain or so. It never has happened before.Could it be related to the croup or medicines she was given or may it be the teething only ?? It has happened couple of times during past few days and also at night but the weird thing is that she s never fully waken up , looks like she s screaming in her sleep.We so confused as she has never been sick before and we re worried that we miss something. Looking forward your advise and happy New Year to you:). Thank you
Asked On : Fri, 4 Jan 2013
Answers:  2 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Cardiology 's  Response
Happy new year to you too..
Croup can be associated with lower respiratory tract infection. Treatment of croup is steroid and nebulisation that she has received and symptoms improved.
Croup can predispose to bacterial infection which too has been treated with antibiotics. Now you are worried for the excessive crying of the baby. This cry not at all related to croup and medications.
There can be so many physiological or pathological causes of crying.
I would suggest you to consult a physician to clinically examine the baby and to rule out any abnormality like colic, earache or other.

Answered: Sun, 6 Jan 2013
I find this answer helpful
  User's Response
hello greenfox
i think your daughter is now fine ,i mean relieved from RT infection.
this sudden crying and screaming in sleep is due to irritation and pain caused be teething.
give her calcium syrup with Paracetamol plus Ibuprofen combination thrice daily 1 tsf.
Answered: Sat, 5 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor